MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that, when switching on the s5 system, master pump alarm fault in the motor control (429).There is no report of any patient injury.
 
Additional Manufacturer Narrative
H11: livanova deutschland manufactures s5 mast roller pump.A livanova field service representative was dispatched to the facility to investigate the device.Serial read out (real time device parameters and setting recording file) of the pump was collected form the master pump.To solve the issue, motor controller hms 0409 and hmf 0408, motor power amplifier board hmf 0408 were replaced.Clear nvmem of the pump and panel was performed.Software was updated to rev.4.1.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.This medwatch was initially submitted on 10 october 2024.The 3ack failed.The report is being resubmitted on 11 october 2024.
 
Additional Manufacturer Narrative
H11: the serial read-out of the roller pump (real-time device parameters and setting recording file) was gathered and analyzed.Error code 429 was confirmed when pump turned on from event stored: 11.09.24@09:25:39.244 c1=mcan 1adh=permanent_current_offset that indicates that the measured current value differs from setpoint.Motor control board (hms) board or flat ribbon cable connecting the hms to motor power amplifier board (hmf) board is defective and producing wrong signal.A device service history review has been performed and identified that the unit was manufactured in 2019 and no other similar event has been reported, neither concerning trend has been identified.Taking into account outcome of the technical service activity, the most likely root cause of the reported issue has been assigned to electrical failure of one or both of the replaced boards.
 
Event or Problem Description
See initial report.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20426232
Report Number9611109-2024-00462
Device Sequence Number8506431
Product Code DTQ
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)190607
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K103762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown